Gabapentin side effects?
I am a regular on the Mayo Board! I don't know what I would do without it! Our doctors don't want to discuss openly the things about illnesses and side effets of drugs and other things. Anyway, my question to all of you is Gabapentin and it's side effects. I have been on it now for 6 months. My doctor raised me from 100mg. to now I am on 400mg. three times a day.
The problem is my tiredness! I happen to be in a friends office yesterday and she was taking some medicine. She said she was taking Gabapentin. I asked why and she said she had, had shingles back when and it still helped with the pain. I know the drug is percribed for many things that is why I take it for my issues.
I told her I had been taking it for about 6 months. She asked if I had been tired all the time, just out of the Blue. OF COURSE I SAID YES! She said it took her a year before she got out of the tiredness.
Let me know if any of you have experienced the same thing. Also let me know at what dosage you may be on? I know this is all confidential!
Again Thanks to The Mayo Clinic and Everyone who is kind enough to be open with their lives!
Interested in more discussions like this? Go to the Chronic Pain Support Group.
I wrote you earlier but it I lost it.
I’ll send a few lines later.
Thanks! Look forward to hearing from you!
Well, it’s nothing to write home about but here it is.
I took Neurontin / Gabapentin soon after it came on the market about 25 years ago.
This is an Anticonvulsant or an AntiEpilepsyDrug (AED.) All AED’s that I’m familiar with cause drowsiness, possible headache, dizziness & coordination issues. This like other symptoms can go away after taking it for awhile. Although I was hospitalized with Ataxia while on it. I was trying to visit a friend but kept veering off to the left. I had to yell for help since I was getting farther & farther away. Quite an interesting experience actually.
Gabapentin is a nonlinear drug used for Focal Aware & Focal Impaired and bilateral Tonic Clonic Seizures. It’s probably now more often used for various nerve pain than seizures, just a guess really. Is it helping your problem? I took the max dose of 3600mg. It never helped my seizures or Polyneuropathy. I knew one man on 7,000mg.
NEVER stop any AED abruptly, it can cause a severe seizure, Convulsive Status Epilepticus.
Your tiredness may go away anytime, then again, you might end up like me (Awful thought, I know.) o I’ve been on AED’s for 52 years and I’m still tired. You may want to ask your doctor and pharmacist of the chance of developing peripheral neuropathy from taking this medication.
Hopefully it will go completely away soon, I wouldn’t be surprised if it got better but be prepared either way. I have known an untold number of people on these meds and many did get over the tiredness.
@sundance6 I have fibromyalgia Dr put me on 300mg ,awful experience I forgot where I was ,scary so I didn't take anymore Talked with my PCP she tried me on 100mg took it for a week at bedtime then noticed how it was doing same thing .I told her what it was doing g she stopped it So not on anything g now accept my Magnesium 500 mg so far so 👍 That's my experience so everyone is different I have never been able to take high dosages .
Jake Thanks for the Help. Trying to collect info and advice that our doctors don't give us! I take the Gabapentin to help ease my discomfort from Late stages of what they feel is Lyme Disease. I only take 400 mg. three time a day so I am a Short hitter compared to you and some others I know. It seems when the dr. increases my dosage is when i get the tiredness, but the tiredness also happens if I overwork myself physically. Again with many of these like problems, Lyme, West Nile, Fybramyagia, Chronic Fatigue, Lupus, Rest is the Key to staying ok.
My main problem are my Headaches! I have had them since this all started 10 months ago. They won't go away! Doctors don't seem to wantto take them seriously!
My current Nueroligist has me on Topiramate. But in doing research this week I find the dosage she has me on is not what is recomended! I have been on it for a couple months and it has not done any good.
The only thing that helps me during the day is a Oxycodone at 9AM and one at 3 PM. She lectured me this last week becuse I may get hooked yet she suggested Bottox which I found can hav horrible side effects. That is why I researched the Topiramate and found the rcomended dosage is not what she has me on. So we will have a conversation Monday AM.
Thanks again for your info and everyone else who helps on the Mayo Page!
I too was prescribed Gabapentin. After doing a little reading, I decided against taking. The side effect scared me away. I’ll try anything to not be on so many prescription drugs. I don’t wanta feel tired and lethargic.
Thanks for the imput. Am having discussions with my doctor as we speak today as to what I should be on. My Biggest Problem is my Headaches. We are having a meeting today.
@sundance6 Good luck I hope you get the answers your looking for
#gracy Welcome to connect I had the same memmory problems went of it was only 100 mg
Thanks. I am still in between on it. A friend said to give it a bit. Going to ride it a bit and see what happens.